Georgia, 2019Damaging Winds in Georgia, June 20, 2019
June 20, 2019 · NWS JAX · 8 events in 7 counties and zones
Moist SW flow with a deepening trough across the SE region enhanced diurnally driven convection which produced a late day squall line that moved across SE GA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moist SW flow with a deepening trough across the SE region enhanced diurnally driven convection which produced a late day squall line that moved across SE GA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 20, 3:35 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 20, 3:35 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
435 PM EDT Thu Jun 20 2019
...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF SE GA
AND NASSAU COUNTY UNTIL 10 PM THIS EVENING...
.NEAR TERM [Through Friday night)...
A moist and unstable (sfc based capes 3000-3500J) Sw flow to the
north of a deep layer ridge and southeast of a trough under a
moderate amount of shear was producing rounds of fast moving
showers and storms producing heavy rains and strong and gusty
winds. This activity will continue with the final round of
showers and storms moving offshore by early this evening.
Depending upon the amount of heating some of these storms may
produce strong to possibly damaging winds in addition to heavy
rain and frequent lightning.
Next concern is that high-res models consistent on developing
a squall line out ahead of short wave trough which will be
moving across much of Se Ga this eve. This squall line will
traverse Se Ga during the early eve and then weaken as it
heads towards the I-10 corridor later in the evening due
to loss of heating and weakening of trough. Due to steep
lapse rates in combination to moderate amounts of deep shear
and forced ascent...main concerns will be for severe storms
capable of hail and damaging winds. SPC has all of Se Ga
and Nassau county of Ne Fl until 10 pm this evening.
As the short wave trough exits to the Ne on Friday...an upper
ridge begins to build in across the Fl peninsula. Slightly
drier air works into the Se Ga resulting in low coverage of
storms there. However...PWATs of 1.80 to 2.00 inches will
continue across Ne Fl and expecting a round of scattered
afternoon storms enhanced by the west coast seabreeze.
Shear values will not be as much as today but given heating
and steep lapse rates...strong storms still possible with
strong and gusty winds. Afternoon high temps in the mid 90s
combined with the humidity will produce heat indices close
to 105 degrees. Any storms that manage to get going will
fade in the evening after loss of heating.
.SHORT TERM (Saturday-Sunday night)
Deep layer ridging will be across S Fl on Saturday and
retrograde to the Gulf of Mexico Sunday providing a
westerly flow on Saturday and northwest flow on Sunday.
While the air mass will be somewhat drier...the low
levels will be hotter with PWATs will still be above
1.50 inches. In addition...there will be some induced
troughing over the area especially Sunday as the deep
layer ridge moves into the gulf. This results in hot
afternoons with scattered storms developing from
seabreezes and weak troughing. Best rain rain chances
will be across Se Ga and also east of the I-75 corridor
across Ne Fl where collisions of seabreezes and outflows
will occur. Given steep lapse rates and slightly drier
air aloft...the concern would be for pulse storms
capable of strong to possibly damaging winds. Hot afternoon
temps in the mid 90s will combine with the humidity to
produce afternoon heat indices of 105 to 108 degrees
which is close to heat advisory criteria.
.LONG TERM (Monday-Thursday)...
The deep layer ridge will continue to slowly retrograde
along the gulf coast while there is broad induced
troughing across the region. The air mass will continue
moist and unstable which will lead to scattered afternoon
and evening storms each day enhanced by seabreezes and
outflows. Temps to continue above climo.
&&
.AVIATION...Passing showers and tstorms will continue to impact
the terminals through this afternoon. Non-convective gusts of
25-30 kts are expected from the WSW with tstorms producing gusts
of 35-40 kts. After 22Z, expect mainly lingering showers with
another line of storms moving over SE GA this evening which could
impact SSI during the evening hours. Heavy rainfall will cause
restrictions to IFR/MVFR. Tonight, winds relax while remaining WSW
as showers and thunderstorms decrease in coverage and intensity as
they drift southward over NE FL. Low stratus could cause some
early morning restrictions and trended toward FEW-SCT 1-2 kft at
this time.
&&
.MARINE...The combination of a ridge to the south and weak
low passing to the north tonight will produce southwest
winds reaching exercise caution criteria across the waters.
The ridge to the south moves further north which decreases
the gradient somewhat resulting in somewhat lower Sw winds
and no headlines expected. Tail end of Squall Line may be
moving across offshore across portions of the Se Ga waters
this eve.
Rip Currents: Low risk is expected for Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 94 74 96 / 70 10 0 40
SSI 77 95 78 93 / 50 10 0 50
JAX 76 95 76 95 / 20 40 0 40
SGJ 76 94 76 93 / 20 40 10 30
GNV 75 93 75 93 / 20 40 10 10
OCF 76 92 74 93 / 20 30 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
PP/AE/MZ/KB
In the hours before
Special weather statement, Jun 20, 2:52 PM EST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
352 PM EDT Thu Jun 20 2019
GAZ162-163-350-202045-
Clinch GA-Echols GA-Southern Ware GA-
352 PM EDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS...CENTRAL WARE AND
SOUTHERN CLINCH COUNTIES UNTIL 445 PM EDT...
* At 352 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Lake Park, moving east at 45
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fargo, Statenville, Mayday and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3079 8313 3080 8313 3081 8310 3083 8310
3083 8309 3084 8309 3085 8303 3085 8301
3086 8301 3093 8248 3067 8245 3064 8314
TIME...MOT...LOC 1952Z 263DEG 40KT 3074 8316
23Special weather statement, Jun 20, 3:10 PM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT Thu Jun 20 2019
GAZ132>135-202100-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
410 PM EDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COFFEE...
NORTHWESTERN BACON...CENTRAL APPLING AND SOUTHEASTERN JEFF DAVIS
COUNTIES UNTIL 500 PM EDT...
* At 410 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles northeast of West Green, or
12 miles northwest of Alma, moving northeast at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Baxley, Graham, Surrency, Plant Hatch, Denton and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3193 8230 3194 8229 3194 8228 3174 8215
3156 8264 3171 8275 3195 8237 3194 8236
3193 8232 3194 8231 3195 8231
TIME...MOT...LOC 2010Z 240DEG 23KT 3168 8263
23Special weather statement, Jun 20, 3:45 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
445 PM EDT Thu Jun 20 2019
GAZ135-136-202115-
Appling GA-Wayne GA-
445 PM EDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND
NORTHEASTERN APPLING COUNTIES UNTIL 515 PM EDT...
* At 445 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles north of Surrency, moving
east at 40 mph.
* Winds in excess of 45 mph possible with this storm.
* This storm will remain over mainly rural areas of northwestern
Wayne and northeastern Appling Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3192 8225 3190 8219 3190 8214 3191 8213
3189 8214 3189 8211 3186 8212 3182 8204
3182 8202 3180 8200 3172 8228 3189 8235
3193 8225
TIME...MOT...LOC 2045Z 248DEG 33KT 3184 8223
23Special weather statement, Jun 20, 3:54 PM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
454 PM EDT Thu Jun 20 2019
FLZ020-122-GAZ162-163-350-364-202145-
Hamilton FL-Northern Columbia FL-Clinch GA-Western Charlton GA-
Echols GA-Southern Ware GA-
454 PM EDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...ECHOLS...
SOUTH CENTRAL WARE...SOUTHEASTERN CLINCH AND WEST CENTRAL CHARLTON
COUNTIES UNTIL 545 PM EDT...
* At 454 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles east of Statenville, moving
east at 40 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jasper, Fargo and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3051 8295 3075 8304 3097 8245 3068 8230
TIME...MOT...LOC 2054Z 247DEG 35KT 3067 8290
23
Special weather statement, Jun 20, 4:13 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
513 PM EDT Thu Jun 20 2019
FLZ020-GAZ162-202200-
Hamilton FL-Echols GA-
513 PM EDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON AND WESTERN
ECHOLS COUNTIES UNTIL 600 PM EDT...
* At 513 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 12 miles southeast of Quitman,
moving east at 45 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jasper, Jennings, Statenville and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3063 8314 3078 8314 3080 8313 3081 8310
3082 8310 3086 8293 3085 8292 3053 8281
3050 8324 3052 8324 3055 8326 3059 8326
3063 8328
TIME...MOT...LOC 2113Z 261DEG 37KT 3066 8342
23Special weather statement, Jun 20, 4:33 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
533 PM EDT Thu Jun 20 2019
GAZ132>136-149-202230-
Bacon GA-Appling GA-Atkinson GA-Coffee GA-Jeff Davis GA-Wayne GA-
533 PM EDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...ATKINSON...BACON...
NORTHWESTERN WAYNE...APPLING AND JEFF DAVIS COUNTIES UNTIL 630 PM
EDT...
* At 533 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 9 miles
southeast of East Dublin to near Albany. Movement was southeast at
45 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Douglas, Baxley, Hazlehurst, Alma, Pearson, Willacoochee, Broxton,
Ambrose, Graham and Surrency.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3191 8213 3182 8201 3175 8213 3147 8214
3153 8223 3142 8240 3147 8250 3147 8263
3128 8263 3127 8270 3118 8267 3118 8305
3119 8305 3128 8303 3146 8315 3166 8300
3179 8299 3178 8287 3192 8268 3197 8248
TIME...MOT...LOC 2133Z 312DEG 45KT 3243 8279 3163 8422
23Thunderstorm Wind, Coffee
- When
- June 20, 5:55 PM EST
- Where
- Coffee County, 0.91 mi SE of Broxton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.620, -82.890
A tree was blown down in Broxton. The time of damage was based on radar.
Thunderstorm Wind, Atkinson
- When
- June 20, 6:08 PM EST
- Where
- Atkinson County, 0.69 mi N of Willacoochee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.340, -83.050
Multiple reports of power lines blown down occurred across the county. Two trees were blown down near Willacochee.
Thunderstorm Wind, Atkinson
- When
- June 20, 6:10 PM EST
- Where
- Atkinson County, 0.69 mi N of Willacoochee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.340, -83.050
Tress and power lines were blown down.
Thunderstorm Wind, Bacon
- When
- June 20, 6:20 PM EST
- Where
- Bacon County, 6.25 mi N of Sessoms Station
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.610, -82.590
A tree was blown down near 200 Camp Ground Church Road.
Thunderstorm Wind, Appling
- When
- June 20, 6:40 PM EST
- Where
- Appling County, 0.69 mi S of Baxley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.760, -82.350
Trees and power lines were blown down across the county. There were some reports of trees downed onto vehicles. Structural damage was not reported.
Thunderstorm Wind, Pierce
- When
- June 20, 6:40 PM EST
- Where
- Pierce County, 2.25 mi NW of Owen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.350, -82.210
Trees and power lines were blown down across the county.
Thunderstorm Wind, Ware
- When
- June 20, 6:40 PM EST
- Where
- Ware County, 1.9 mi WSW of Beach
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.420, -82.530
Multiple trees and power lines were blown down across the northern tier of Ware county.
Thunderstorm Wind, Wayne
- When
- June 20, 7:15 PM EST
- Where
- Wayne County, Screvan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.480, -82.020
Multiple reports of trees and power lines blown down across the county. Several reports included trees down near Screven.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in South Carolina, June 20, 20191 death · $800 · 96 kt wind · 31 events
- Rip Current in Florida, June 20, 20191 death · 1 injured · 1 event
- Flooding in Illinois, June 20 to 30, 201910 injured · $70,000 · 6 events
- Tornadoes and Hail in Minnesota, June 20, 2019$580,000 · EF1 · 12 events
- Damaging Winds in North Carolina, June 20, 2019$260,000 · 50 kt wind · 48 events
- Flash Flooding and Lakeshore Flood in Ohio, June 20 to 21, 2019$1.7 million · 5 events
- Flash Flooding and Flooding in New York, June 20 to 21, 2019$405,000 · 13 events
- Damaging Winds in Georgia, June 20, 2019$187,000 · 60 kt wind · 22 events
- Tornadoes and Damaging Winds in Louisiana, June 20, 2019$130,000 · EF1 · 4 events
- Flooding and Hail in Nebraska, June 20 to 22, 2019$90,000 · 1 in hail · 31 events
- Damaging Winds in North Carolina, June 20, 2019$247,000 · 65 kt wind · 8 events
- Damaging Winds and Lightning Strike in South Carolina, June 20, 2019$136,000 · 61 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822748, 822749, 822750, 822751, 822752, 822753, 822754, 822755.